Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain in two toes stretching towards arch of the ankle - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hi, may I ans
Doctor :   Hi,
User :   Hello
User :   I have a question regarding pain I have in my left foot
Doctor :   Yes, please proceed
User :   I have sever pain on the outside of my left foot, in the ball of my foot
User :   I have had 3 x-rays and nothing is broken
User :   I am currently in very strong pain meds to be able to walk, and the pain meds are not helping
Doctor :   Does the pain increase on walking ?
User :   no, the pain increases at night when I go to bed
Doctor :   does the pain change on the change in the position of the limb ?
Doctor :   i mean when placed high or low ?
User :   it is a sharp stabbing pain between my last 2 toes and it goes towards the arch
User :   no, the pain does not change
User :   I bought custom orthotics and they do not help either
Doctor :   ok, do you see any color change , loss of hair , increased lusture in the affected toes ?
User :   no
User :   I had GBS in 2008
User :   and I recovered completely from that
Doctor :   ok,
Doctor :   do you see any color change , loss of hair , increased lusture in the affected toes ?
User :   no, there is no change
Doctor :   ok, Have you got a doppler scan for the same ?
User :   no, my PCP didn't see the need
User :   I have to take 6 to 8 pain pills each day just to be able to put weight on my foot
Doctor :   i would advice you to get one
User :   I am a paramedic, so I am on my feet 12 hours a day
Doctor :   specially arterial doppler
User :   could there be a blockage?
Doctor :   the rest pain is very typical in vascular insufficiency
User :   could that be a residual effect from the GBS
Doctor :   No ,
User :   ok
User :   would I see color change with vascular insufficiency?
Doctor :   yes,
Doctor :   but in late stages
User :   ok
User :   what is the treatment for that
Doctor :   depends on the intensity of the block if present
User :   ok. I will make an appointment ASAP
User :   thank you very much
Doctor :   you are welcome
Doctor :   Thanks for consulting me
User :   Hello
Doctor :   Hi, again
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
User :   I was told when I had the GBS, that I had an inherited disease that caused my toes to draw up
User :   I dont remember what the Neurologist called it
Doctor :   Ok,
User :   but I wanted to know if that could be part of the problem
User :   he saw it on the EMG study that he did
Doctor :   It could be tendon defect what he mentioned , no there is no relation
User :   that is what it was, it had to do with the tendons
User :   if it is a blockage could that be life threatening
Doctor :   no , faster interventions would be very promising
User :   ok
User :   also, one more question, and then I will let you be
User :   with the pain meds, is there anything I can use to substitute, so I don't use so many narcotics
Doctor :   May i know what medications are you on now ?
User :   I am on Dilaudid
User :   2 mg
Doctor :   that is Hydromorphone , i would consider it would be better to consult a internalist or a pain managment specialist ( anaesthelogist )
User :   ok
User :   I have been taking around 6 a day
Doctor :   as they are narcotics , it would be unethical to advice about them over a chat with out examining you
Doctor :   That a high dose
User :   yes I know
Doctor :   you have to visit the specialist before you end up in side effect , also the withdrawal effects can be well manages only b the specialists
User :   can I take ultram, and motrin also
Doctor :   Motrin is ok
User :   ok, again. thank you very much.
Doctor :   you are welcome
Doctor :   Take care
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor